MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during the procedure, when the glidesheath was opened from the packaging, the tip was snapped off.The other four in the box were not damaged and another one from that box was used to complete the procedure.There was no patient injury/medical or surgical intervention required.The patient was in stable condition and the procedure outcome was successful.Additional information was received on 15feb2021.The dilator tip was already broken when the package was first opened.The package was carefully opened when the surgical table was being set up for the procedure.When they noticed that the tip was broken, they set it aside and grabbed a new package.There was no patient involvement.The devices are stored in their packaging, hanging on a shelf in the operating room.The room is kept cool and dry and the products are not jostled around.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6 fr glidesheath sheath, dilator and guidewire were returned for product evaluation.The dilator and sheath were received unmated.Visual inspection revealed that there was no damage observed on the sheath.Upon examination of the dilator, it was noted that the tip of the dilator was broken.The complaint can be confirmed for sheath catheter and dilator mechanical damage.Operations quality engineer was notified of the issue.A non-conformance report (nc) was initiated to investigate the case.Per the report, after visual evaluation of the sample, it was determined that the defect is a clear break in the tip and could not have been directly caused during the dilator tip forming process.This damage could have occurred at any point in the manufacturing process after dilator tip forming, or even while the physician/clinician was removing the dilator from the packaging.The device's valve was evaluated to determine if the defect could have been caused by off-center insertion of the dilator into the valve, and the evaluation proved that this was not the case.Therefore, it is most likely that the dilator had come into contact with a hard surface, causing the tip to break.Based on the above, the only further action recommended is tracking and trending for future occurrences.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11425690
Report Number1118880-2021-00035
Device Sequence Number19856376
Product Code DYB
UDI-Device Identifier00389701011042
UDI-Public00389701011042
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberN/A
Device Catalogue Number40-1060
Device Lot Number0000018602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1